Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 17, 2014, 08:20:37 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 649695
  • Total Topics: 49583
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla side effects - any experiences  (Read 2823 times)

0 Members and 1 Guest are viewing this topic.

Offline laurent30

  • New Member
  • Posts: 1
Atripla side effects - any experiences
« on: July 14, 2012, 10:53:36 AM »
Hi there, I was diagnosed 3 years ago and went on to Atripla 6 months after. For the first 18 months I felt great; well normal anyway. I have noticed a real change of mood  over the last year and especially over the last 6 months.

For no real reason at all I keep having sporadic periods of, say, 3 or 4 days where I feel really, really down and this has never happened to me before starting meds. They are few and far between but just happen out of nowhere at all.

I am sorry if this is a reoccurring thread but I wanted to see what experiences you good folks had with Atripla and if you had any advice?

Cheers - Laurent

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Atripla side effects - any experiences
« Reply #1 on: July 14, 2012, 11:28:17 AM »
Hi Laurent, welcome to the forums.

I've moved your thread into the Questions About Treatment & Side Effects as it is the more appropriate place for your questions.

What you describe is a common side-effect of the Sustiva in the Atripla you are taking. If it gets to be too much, you can easily switch the Sustiva portion out of your combo (keeping the two other meds, which are often prescribed in one pill called Truvada).

Many people have had to switch the Sustiva portion of this combo, so don't feel bad if you need to do it. Your quality of life is important.

You can read more about the various meds in our Treatments pages.

Speak to your doctor about a switch.

Good luck!

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline sshortguy1

  • Member
  • Posts: 118
Re: Atripla side effects - any experiences
« Reply #2 on: July 17, 2012, 11:00:43 AM »
ann not true i'm in that condition

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Atripla side effects - any experiences
« Reply #3 on: July 18, 2012, 09:38:16 AM »
ann not true i'm in that condition

Well good for you if you don't have any side-effects from Atripla or the Sustiva in Atripla, but many others aren't so fortunate.

The problems Laurent is having are very often caused by Sustiva for many people. He needs to discuss the possibility with his doctor.



edited to add a missing gerund
« Last Edit: July 18, 2012, 09:54:42 AM by Ann »
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline jonesy

  • Member
  • Posts: 23
Re: Atripla side effects - any experiences
« Reply #4 on: July 30, 2012, 02:52:55 PM »
Hi and welcome.  Shy of a few headaches in the first few weeks i have come through relatively unscathed.  No problems what so ever. 

Let us know how you get on.
18/04/2012 - CD4 - 330 / VL 48,000 Atripla started

Offline Alan_B

  • Member
  • Posts: 39
Re: Atripla side effects - any experiences
« Reply #5 on: July 31, 2012, 05:29:07 AM »
@ sshortguy1 - the sustiva component of atripla does have these side effects in some people. I came off atripla myself as it was making me extremely tired and I do know it was effecting my mood also.

@ OP - my doc switched my to truvada, norvir and darunavir. There is lots of options out these so speak to your doctor. Don't wait until your next appointment, if it effects your quality of life etc get it sorted sooner rather than later.
Diagnosed - 01 Dec 2011 cd4 500
                  17 Jan 2012 cd4 520 vl 250k
                  02 Feb 2012 cd4 490 16% vl 167k - atripla
                  28 Jun 2012 cd4 610 24% vl 75
                       Jul 2012 cd4 870     Changed meds
                      Aug 2012 cd4 660 UD
                      Nov 2012 cd4 640 UD

"There is nothing wrong with going to bed with someone of your own sex. People should be very free with sex; they should draw the line at goats."  ~ Sir Elton John

Offline friskyguy

  • Member
  • Posts: 109
Re: Atripla side effects - any experiences
« Reply #6 on: July 31, 2012, 09:28:10 AM »
Side effects on Atripla......yes for some people.

The EACS guidelines (European AIDS Clinical Society guidelines-Prevention and Management of Non-Infectious Co-Morbidities) has a really good section on what to look out for/screen re potential Truvada toxicity.

Keep your eye for potential damage to kidneys seen via increase in your blood creatinine levels and progressive decrease in eGFR over time.......Viread part of Atripla

Potential decline in kidney tubular function over time observed via increase in spot Urine Protein/Creatinine ratio, (not the urine protein dipstick)......Viread part of Atripla

Potential reduction in bone density over time observed via DEXA scan......Viread part of Atripla

Potential reduction in VitD3 levels over time via 25(OH) vitamin D......Sustiva part of Atripla

Potential adverse CNS reactions........Sustiva part of Atripla

These are the main ones to watch but there are a few others too.

best of luck
Sero converted Sept '10 / Confirmed + Dec '10
Jan '11, VL 9,500 / CD4 482 (32%)
Feb '11, VL 5,800 / CD4 680 (37%)
start Atripla
Mch '11, VL UD / CD4 700 (42%)
Jun  '11, VL UD / CD4 750 (43%)
swap to Kivexa and Efav. due to osteopenia diag. (DEXA) / kidney issues ( decline in eGFR to 77 )
start supplements - Vit D3 / Omega 3 / multivitamin / mini aspirin
Dec '11,  VL UD <20 /  CD4 670 (49%)  / CD4:CD8 = 1.4
all labs now within normal ranges
Mch '12,  VL UD / CD4 600 (51%)
Sep '12,  VL UD / CD4 810 (51%)
Mch '13   VL UD / CD4 965 (56%)
Sep '13   VL UD / CD4 (not taken)
Dec '13   VL UD / CD4 901 (35%) / CD4:CD8 = 1.1  /  eGFR > 100

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.